Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 50, NWS Shreveport, LA

May 10, 2009Grant Parish, Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at May 10, 2009, 4:29 PM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2009, 4:29 PM CDT (21:29 UTC)
Expired
May 10, 2009, 5:15 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:29 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 102129
TORSHV
LAC043-069-127-102215-
/O.NEW.KSHV.TO.W.0050.090510T2129Z-090510T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 PM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...
  NORTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...

* UNTIL 515 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS POSSIBLY 
  RAIN WRAPPED TORNADO WAS LOCATED 12 MILES NORTHWEST OF 
  WINNFIELD...MOVING SOUTHEAST AT 20 MPH.  DOPPLER RADAR SHOWS 
  STRONG INDICATIONS OF A TORNADO WITH THIS STORM.  TAKE SHELTER NOW

* THE TORNADO WILL BE NEAR...
  WINNFIELD BY 505 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHWESTERN LOUISIANA.

&&

LAT...LON 3212 9233 3161 9263 3195 9296 3211 9287
TIME...MOT...LOC 2128Z 296DEG 15KT 3199 9282

$$

D. BUTTS
2 follow-up statements
000 
WWUS54 KSHV 102147
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT SUN MAY 10 2009

LAC069-102155-
/O.CAN.KSHV.TO.W.0050.000000T0000Z-090510T2215Z/
NATCHITOCHES LA-
447 PM CDT SUN MAY 10 2009

...THE TORNADO WARNING FOR NATCHITOCHES PARISH IS CANCELLED...

THE PART OF THE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS 
MOVED OUT OF NATCHITOCHES PARISH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHWESTERN LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3161 9263 3187 9289 3194 9288 3195 9287
      3196 9288 3211 9286 3212 9233
TIME...MOT...LOC 2145Z 296DEG 15KT 3196 9275

$$

LAC043-127-102215-
/O.CON.KSHV.TO.W.0050.000000T0000Z-090510T2215Z/
WINN LA-GRANT LA-
447 PM CDT SUN MAY 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR GRANT AND
WINN PARISHES...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS POSSIBLY RAIN WRAPPED TORNADO WAS LOCATED 
NEAR CALVIN...OR 7 MILES NORTHWEST OF WINNFIELD...MOVING SOUTHEAST 
AT 15 MPH.  LARGE HAIL...POSSIBLY GREATER THAN AN INCH IN 
DIAMETER...CONTINUES TO BE POSSIBLE WITH THIS SEVERE THUNDERSTORM.

THE TORNADO WILL BE NEAR...
  TANNEHILL BY 455 PM CDT...
  9 MILES NORTHEAST OF ATLANTA BY 505 PM CDT...
  WINNFIELD AND 9 MILES SOUTHWEST OF HUDSON BY 510 PM CDT...
  JOYCE...MENEFEE...6 MILES NORTHWEST OF JORDON HILL AND 7 MILES
  NORTH OF PACKTON BY 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHWESTERN LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3161 9263 3187 9289 3194 9288 3195 9287
      3196 9288 3211 9286 3212 9233
TIME...MOT...LOC 2145Z 296DEG 15KT 3196 9275

$$

D. BUTTS
000 
WWUS54 KSHV 102159
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT SUN MAY 10 2009

LAC043-127-102215-
/O.CON.KSHV.TO.W.0050.000000T0000Z-090510T2215Z/
WINN LA-GRANT LA-
459 PM CDT SUN MAY 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR GRANT AND
WINN PARISHES...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS POSSIBLY RAIN WRAPPED TORNADO WAS LOCATED 
NEAR WINNFIELD...MOVING SOUTHEAST AT 20 MPH.

PEOPLE IN WINNFIELD SHOULD TAKE SHELTER NOW

THE TORNADO WILL BE NEAR...
  WINNFIELD AND 8 MILES SOUTHWEST OF HUDSON BY 505 PM CDT...
  JOYCE BY 510 PM CDT...
  MENEFEE...JORDON HILL...7 MILES NORTH OF PACKTON AND 8 MILES
  SOUTHWEST OF RINGWOOD BY 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHWESTERN LOUISIANA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3161 9263 3187 9289 3194 9288 3195 9287
      3196 9288 3211 9286 3212 9233
TIME...MOT...LOC 2159Z 294DEG 16KT 3193 9267

$$

D. BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 3:19 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 10, 3:19 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT SUN MAY 10 2009

.DISCUSSION...
SAME STORY DIFFERENT DAY. CONVECTION RIDING THE 850 FRONT CONTINUES
TO CAUSE PROBLEMS ALONG THE RED RIVER OF TX/OK AND IN SW AR...WHERE
SOME 4 TO 8 INCHES OF RAIN HAS FALLEN AND FLOODING CONTINUES. ELSEWHERE...
CONVECTION HAS ALSO INITIATED ALONG THE SFC FRONT...IN VERY UNSTABLE
AIRMASS. THUS...SVR WATCH 286 IN EFFECT UNTIL 8 PM FOR SOME OF OUR
NORTH CENTRAL LOUISIANA PARISHES. WEAK IMPULSES IN THE ZONAL FLOW
ALOFT AND ISENTROPIC UPGLIDE WILL CONTINUE TO PROVIDE LIFT FOR SHOWERS
AND THUNDERSTORMS...WITH HEAVIEST QPF DURING THE EARLY AFTERNOON MONDAY.
LOOKS LIKE THE PATTERN WILL CONTINUE THROUGH TUESDAY MORNING...BEFORE
THE FRONT SHIFTS N AND FINALLY GIVES THE NRN SECTIONS OF THE REGION
SOME DRYING TIME. THAT BEING SAID...WILL EXTEND THE FF WATCH UNTIL
7 PM MONDAY.

BY TUESDAY EVENING...THE REGION WILL START TO DRY OUT AHEAD OF OUR
NEXT FRONT. FRONT MOVES INTO CENTRAL OK EARLY THURSDAY MORNING...WITH
ACCOMPANYING UPPER TROUGH MOVING IN OVER CENTRAL TX. GFS/EURO DIFFER
SOMEWHAT ON TIMING AND POSITION OF FRONT/TROUGH...SO BLENDED THE
TWO WHEN CONSIDERING POPS. BOTH AGREE...HOWEVER...THAT RAIN WILL
BE A POSSIBILITY THROUGH THE WEEKEND. SUNDAY MAY BE INTERESTING...
CONSIDERING THAT THE EURO ELUDES TO A POTENTIALLY SEVERE EVENT...WITH
A DEEP NEGATIVELY TILTED TROUGH THROUGH...WHILE THE GFS KEEPS THE
TROUGH FURTHER NE. /12/

&&

.AVIATION...
THE FRONTAL BOUNDARY HAS EDGED NORTHWARD AND LIES BETWEEN I20 AND
I30 THIS AFTERNOON...BUT STILL IS SOMEWHAT STATIONARY. VFR/MVFR
CLOUD CONDITIONS CONTINUE TO THE SOUTH OF THE BOUNDARY...WHILE IFR
TO MVFR CONDITIONS ARE BEING OBSERVED ALONG AND NORTH OF THE
BOUNDARY. SCATTERED TSRA ACTIVITY CONTINUES TO TRACK ON EITHER SIDE
OF THE BOUNDARY. SO TEMPO TSRA AND VCTS WILL REMAIN COMMON AT MOST
TAF SITES THIS AFTERNOON/EVENING. LFK WILL SEE LESS ACTIVITY. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  77  63  87  70 /  30  50  30  30  10
MLU  65  77  61  85  68 /  40  50  30  30  10
DEQ  60  66  55  79  65 /  70  80  40  40  10
TXK  59  69  58  82  67 /  60  80  40  40  10
ELD  59  70  58  81  67 /  50  80  40  40  20
TYR  65  78  64  88  72 /  30  50  20  20  10
GGG  64  78  63  88  71 /  20  50  30  30  10
LFK  68  87  70  90  71 /  20  30  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097.

&&

12/11
Hazardous weather outlook, May 10, 11:30 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT SUN MAY 10 2009

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
1130 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL
BE POSSIBLE TODAY AND TONIGHT...AS A SERIES OF UPPER LEVEL DISTURBANCES
CONTINUE TO MOVE THROUGH THE REGION. HOWEVER...HEAVY RAINFALL ALONG
WITH FLASH FLOODING WILL BE THE MOST SIGNIFICANT THREAT...CONSIDERING
THAT 4 TO JUST OVER 8 INCHES OF RAIN HAS FALLEN IN THE PREVIOUS 24
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE THREAT FOR FLASH FLOODING AND SEVERE THUNDERSTORMS WILL
CONTINUE THROUGH AT LEAST MONDAY EVENING. RAINFALL TOTALS OVER
THIS REGION MAY END UP NEAR 10 INCHES BEFORE THE RAIN FINALLY
MOVES OUT. TUESDAY INTO WEDNESDAY LOOKS TO BRING DRIER AIR INTO
THE AREA...BUT THURSDAY MAY BRING ANOTHER COLD FRONT AND MORE RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-111200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1130 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A
FRONTAL BOUNDARY TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF
THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREAT. THIS ACTIVITY WILL LIKELY DISSIPATE
SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
AT LEAST MONDAY. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING
DAMAGING WINDS AND LARGE HAIL. TUESDAY INTO WEDNESDAY LOOKS TO BRING
DRIER AIR INTO THE AREA...BUT THURSDAY MAY BRING ANOTHER COLD
FRONT AND MORE SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

12

In the hours before

Local storm report, May 10, 10:35 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      N TEXARKANA             33.44N 94.07W
05/10/2009                   BOWIE              TX   EMERGENCY MNGR

            CAR STALLED IN HIGH WATER ON COOPER LANE IN THE EXTREME
            NORTHERN PORTION OF TEXARKANA.

&&

MBERRY
Local storm report, May 10, 10:37 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      REDWATER                33.36N 94.25W
05/10/2009                   BOWIE              TX   EMERGENCY MNGR

            HIGH WATER REPORTED ON TRISTATE ROAD IN REDWATER.

&&

MBERRY
Local storm report, May 10, 1:39 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     FLASH FLOOD      VALLIANT                34.00N 95.09W
05/10/2009                   MCCURTAIN          OK   EMERGENCY MNGR

            NUMEROUS STATE HIGHWAYS AND ROADS CLOSED. RESCUING PEOPLE
            FROM CARS WASHED OFF ROADS. WATER IN HOUSES CAUSING
            EVACUATIONS.

&&

STEVENS
Special weather statement, May 10, 3:00 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN MAY 10 2009

ARZ073-LAZ004-006-102200-
CLAIBORNE-UNION-
300 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     SOUTHERN UNION...
IN NORTHWEST LOUISIANA...
     NORTHEASTERN CLAIBORNE...
IN NORTH CENTRAL LOUISIANA...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     HUTTIG...JUNCTION CITY...LAPILE...STRONG...BERNICE AND
     FARMERVILLE...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF ATLANTA TO 12 MILES SOUTHEAST OF
HAMBURG...MOVING EAST AT 25 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, May 10, 3:03 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT SUN MAY 10 2009

LAZ011>013-018-019-102100-
BIENVILLE-JACKSON-NATCHITOCHES-RED RIVER-WINN-
303 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SOUTHERN BIENVILLE...EASTERN RED RIVER AND NORTHERN
      NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     JACKSON AND NORTHERN WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     COUSHATTA AND JONESBORO...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF JONESBORO TO 9 MILES NORTHEAST OF COUSHATTA...MOVING EAST AT 15
MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS UP TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, May 10, 3:08 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT SUN MAY 10 2009

ARZ050-051-059>061-102100-
HEMPSTEAD-HOWARD-LITTLE RIVER-NEVADA-SEVIER-
308 PM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...NEVADA...HEMPSTEAD...SEVIER AND HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ASHDOWN...BEN LOMOND...BLEVINS...BLUFF CITY...EMMET...
     FULTON...HOPE...HORATIO...LOCKESBURG...MINERAL SPRINGS...
     NASHVILLE...PERRYTOWN...PRESCOTT...SARATOGA...TOLLETTE...
     WASHINGTON...WILTON AND WINTHROP...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM PRESCOTT TO WASHINGTON TO 5 MILES SOUTHWEST OF
ALLEENE...MOVING EAST AT 30 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:20 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster7 days
May 10, 11:22 AM CDTRiver Flood WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River6 days
May 10, 11:22 AM CDTRiver Flood WarningSHVGrant, Natchitoches, Red River10 days
May 10, 1:12 PM CDTSevere Thunderstorm WarningSHVWinn48 min
May 10, 3:16 PM CDTTornado WarningSHVBienville, Jackson, Natchitoches, Red River, Winn29 min
May 10, 3:43 PM CDTTornado WarningSHVBienville, Jackson, Natchitoches, Winn47 min
May 10, 4:55 PM CDTTornado WarningSHVNatchitoches, Red River35 min
May 10, 5:18 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn42 min
May 10, 5:39 PM CDTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River51 min
May 10, 6:07 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River38 min
May 10, 6:40 PM CDTSevere Thunderstorm WarningSHVCaldwell35 min

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.